Share Facebook


05-13-2017, 04:28 PM   #1
CDx2
 
Join Date: Dec 2016
Location: Toronto, Ontario
Remicade and Moles

Hi everyone -- My son is 15 and has been on Remicade for 5 years. I have noticed quite a few new, mole-like freckles on his face, neck, and arms. Has anyone else noticed these cropping up on their kids? Apparently, there is an association between melanoma and Remicade...wondering if what I'm seeing is related to skin-related side effects...
05-13-2017, 05:14 PM   #2
Maya142
Forum Monitor
 
Maya142's Avatar
My kiddo has also had an increase in moles. She also had one mole (on her scalp) double in size while on Imuran and an anti-TNF (I think she was on Simponi at the time, but she has been on Remicade).

We had to get it removed to prevent skin cancer in the future (though once it was removed, it was determined to be benign). They also removed a tiny mole on her toe, because it was darker than her other moles.

They told us to watch for moles that grow or change and that my daughter needs to be seen once a year by dermatology. The risk for skin cancer is higher with these drugs -- melanoma with anti-TNFs and non-melanoma skin cancers with Imuran.

But, even with the mole removals, my daughter's rheumatologist, GI and dermatologist told us not to worry and just to take precautions (sunscreen etc.) and have her seen regularly.
__________________
Mom of M (20)
diagnosed with Crohn's Disease at 16
Juvenile Idiopathic Arthritis at 12
Juvenile Ankylosing Spondylitis at 16

Mom of S (23)
dx with JIA at 14
Ankylosing Spondylitis at 18
Reply

Thread Tools


All times are GMT -5. The time now is 04:43 AM.
Copyright 2006-2017 Crohnsforum.com